Alert archive / Missouri / High Wind Warnings in 2010

High Wind Warning 1, NWS Kansas City, MO

June 8, 2010Lafayette County, Saline County, Missouri

NWS Kansas City, MO issued this high wind warning at Jun 8, 2010, 10:34 AM CDT for Lafayette County, Saline County, Missouri. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2010, 10:34 AM CDT (15:34 UTC)
Expired
Jun 8, 2010, 12:00 PM CDT
In force
86 min
Issued by
NWS Kansas City, MO

Counties Lafayette County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 74 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.6 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2010-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1646 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2010-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1646 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
713 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

073 
WWUS73 KEAX 081534
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1034 AM CDT TUE JUN 8 2010


MOZ038-039-081700-
/O.NEW.KEAX.HW.W.0001.100608T1534Z-100608T1700Z/
LAFAYETTE-SALINE-
INCLUDING THE CITIES OF...LEXINGTON...CONCORDIA...MARSHALL
1034 AM CDT TUE JUN 8 2010

...HIGH WIND WARNING IN EFFECT UNTIL NOON CDT TODAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL NOON CDT
TODAY. 


* LOCATION: LAFAYETTE AND SALINE COUNTIES.

* TIMING: FROM 1030 AM UNTIL NOON TODAY.

* IMPACTS: DAMAGING WINDS UP TO 65 MPH ARE POSSIBLE IN THE WAKE OF
  THE COMPLEX OF THUNDERSTORMS WHICH MOVED THROUGH THE REGION EARLIER
  THIS MORNING. AT AROUND 1015 AM CDT WINDS IN EXCESS OF 60 MPH WERE
  REPORTED ON THE NORTHERN SIDE OF INDEPENDENCE. THESE HIGH WINDS ARE
  SPREADING TO THE EAST ACROSS LAFAYETTE COUNTY AN WILL MOVE INTO
  SALINE COUNTY BY 11 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MJ

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this high wind warning went out at Jun 8, 9:41 AM CDT, 53 minutes earlier.

Area forecast discussion, Jun 8, 9:41 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
941 AM CDT TUE JUN 8 2010

.DISCUSSION...

MADE A NUMBER OF CHANGES TO THE SHORT TERM FORECAST BASED ON CURRENT
TRENDS OF DECAYING MCS MOVING THROUGH THE SOUTHEAST 1/2 OF THE CWA.
MCS HAS BEEN PRODUCING LOCALLY HEAVY RAINS WITH SOME COOP SITES
REPORTING OVER 1.75 INCHES OF RAIN...CHILLICOTHE. RADAR RAINFALL
APPEARS UNDERDONE IN SOME AREAS AND OVERDONE IN OTHERS SO
RELIABILITY A BIT OF AN ISSUE IF GOING STRAIGHT OFF THE RADAR. WILL
BE BUSY LOOKING THRU THE 12Z MODEL RUNS ALTHOUGH THEY HAVE BEEN
PUTRID LATELY IN HANDLING THE DEVELOPMENT/EVOLUTION OF THE MCS.

DUE TO EXTENSIVE CLOUD COVER AND RAIN COOLED AIR HAVE LOWERED
TEMPERATURES CONSIDERABLY FOR TODAY. STILL THINK WE WILL SEE SOME
RECOVERY IN THE POST MCS AIRMASS TO ALLOW FOR REDEVELOPMENT THIS
AFTERNOON. HAVE NOTICED THE ELEVATED CONVECTION WHICH FORMED OVER
NORTHERN KS AND WONDER IF THIS IS WHAT THE 12Z NAM IS PICKING UP ON
FOR NEW CONVECTION THIS AFTERNOON.

MJ

&&

.PREV DISCUSSION...
/340 AM CDT TUE JUN 8 2010/
SHORT TERM CONCERNS REMAIN FOCUSED ON CONVECTIVE CHCS THROUGH THE
NEXT 24 HOURS.  EARLY THIS MORNING...WELL DEVELOPED MCS CONTINUED TO
TRACK SSE ACROSS SOUTHERN NE AND NORTHERN KS...FOLLOWING ALONG THE
EDGE OF THE CAP AND THETA-E GRADIENT. THIS SAID...OPERATIONAL MODELS
HAVE BEEN NOTHING BUT A NUISANCE THE PAST 2 DAYS POORLY RESOLVING THE
TRACK OF THESE MCS. AT LEAST A SLIGHT GLIMMER OF HOPE HAS BEEN COMING
FROM A COUPLE MESOSCALE MODELS...THE WRF-NMM AND WRF-ARW...WHICH
ACCURATELY DEPICTED SUNDAY NIGHTS MCS AND HAS HANDLED TONIGHTS
CONVECTION REASONABLE WELL. THUS...AT CURRENT GLANCE THE NOCTURNAL
MCS IS DISPLAYING SOME SIGNS OF BECOMING MORE ELEVATED IN NATURE AND
STRUGGLING TO REMAIN INTENSE FOR SEVERAL REASONS. ALONG THE SOUTHERN
FLANK...DESPITE SUFFICIENT H85 FLOW SOME 50-60 KNOTS A STRONG CAPPING
INVERSION SOME +15C TO +16C REMAINS IN PLACE OVER NORTHCENTRAL KANSAS
IS PROHIBITING THE STRONG UPWARD ACCENT IN THE RICH THETA-E
ENVIRONMENT. FURTHER NE IN CENTRAL NE AND EAST CENTRAL NE...CAPPING
IS NOT SO MUCH OF AN ISSUE...HOWEVER THE MCS CONTINUES TO MOVE
EASTWARD INTO A LESS FAVORABLE ENVIRONMENT.

IN THE SHORT TERM...HARD TO IGNORE CURRENT TRACK AND PROJECTION OF
THE MCS. THUS...EXPECTING THIS SYSTEM TO TRACK ESE ALONG THE EDGE OF
THE MID- LVL CAP AND THETA-E GRADIENT LIKELY ENTERING THE WESTERN
PORTIONS OF THE CWA BY 10Z AND TRACKING THROUGH THE CWA AFTER
DAYBREAK. AS THE RICHER THETA-E AIRMASS ADVECT EASTWARD IT WILL ALSO
PULL MUCAPES BETWEEN 1500-1800 J/KG ALONG WITH IT. HOWEVER...THE MCS
WILL BE MOVING AWAY FROM THE MORE FAVORABLE SHEAR AXIS AND COULD
BECOME EVEN FURTHER ELEVATED IN NATURE AS LOW- LVL FLOW PARALLELS IT.
HOWEVER...APPEARS THE RIJ IS NOT MAKING IT TO THE LEADING EDGE OF THE
CONVECTION ATTM...AND STRONGEST WINDS MAY RESIDE SLIGHTLY BEHIND THE
LEADING EDGE AND THEN IN THE WAKE LOW REGION OF THE MCS.
NEVERTHELESS...APPEARS MAIN THREATS WOULD BE OCCASIONAL STRONG WIND
GUSTS ON THE SOUTHERN EXTENSION OF THE MCS SHOULD IT BECOME BETTER
ALIGNED WITH THE LLJ AXIS. A VERY LOW PROBABILITY FOR HAIL EXISTS
GIVEN FREEZING LVLS AROUND 14500 FT AGL.

THE FCST FOR THE REST OF THE DAY IS HIGH CONDITIONAL ON THE UPCOMING
6 HOURS...AND ALSO HAS A VERY LOW CONFIDENCE LVL.  OPERATIONAL
MODELS ALL SUGGESTED THAT THE EML WOULD SHIFT EASTWARD AND SHOVE THE
MCS AWAY FROM THE AREA. THIS OBVIOUSLY NOT BEING THE CASE...LITTLE
CONFIDENCE EXISTS IN THE GFS AND TO SOME DEGREE NAM.  THROUGH THE
MORNING H85 JET WILL VEER OFF YET REMAIN FAIRLY ELEVATED IN SPEED.
THIS SHOULD ALLOW CONTINUED ISENTROPIC LIFT AND SCT TSRA THROUGH THE
MORNING AS H85 THERMAL RIDGE SHOOTS NE INTO THE AREA. IT IS EVEN
POSSIBLE THAT SOME OF THIS CONTINUED ACTIVITY MAY JUST GROW UPSCALE
IN THE EARLY AFTN.  MAIN QUESTIONS WILL BE:

1. CAN WE RE-DESTABILIZE ONCE AGAIN AFTER THE MCS DEPARTS?
2. WILL QUALITY MOISTURE REMAIN IN PLACE AND NOT GET SHOVED FURTHER
SOUTH?
3. WHERE WILL THE EFFECTIVE FRONT AND OUTFLOW BOUNDARIES EXIST?

THIS SAID...THERE IS AT LEAST SOME CONFIDENCE THAT GIVEN THE TRACK
AND FORWARD PROPAGATING SPEED OF THE MCS...MESOSCALE MODELS DO ALLOW
FOR THE EFFECTIVE FRONT TO SETUP NEAR THE KMCI-KIRK CORRIDOR...AND DO
ALSO SUGGEST DESTABILIZATION TO NEAR 2000-3000 J/KG WITH FAIRLY
DECENT SFC CONVERGENCE BY EARLY TO MID AFTN. MID-LVL SHEAR WOULD
REMAIN FAVORABLE FOR THE DEVELOPMENT OF STRONG TO SVR
CONVECTION...WITH DAMAGING WINDS...OCCASIONALLY LARGE HAIL THE MAIN
THREATS. 0-1KM SHEAR REMAINS FAVORABLE FOR AT LEAST SOME TORNADIC
THREAT ALONG THE FRONT. HEAVY RAIN WOULD ALSO POSE AN ADDITIONAL
PROBLEM...BUT MOST AREAS ALONG AND SOUTH OF I-70 CAN HANDLE
SIGNIFICANT RAINFALL. HOWEVER IT MUST BE SAID AGAIN THAT THIS IS
HIGHLY CONDITIONAL ON THE NEXT 6-8 HRS OF THE FCST...AND IT IS
FEASIBLE THAT WE JUST DO NOT CLEAR CLOUDS ENOUGH TO BUILD SUFFICIENT
SFC BASED INSTABILITY.

TEMPS WOULD THEN BE THE NEXT HEADACHE FOR TODAY. GIVEN THE TRACK OF
THE MCS...WILL TEMPER READINGS DOWN FOR THIS AFTN GIVEN EXPECTATIONS
OF LINGERING CLOUD COVER. HOWEVER...WE COULD MIX OUT ENOUGH FOR A FEW
BREAKS IN THE CLOUDS IN WHICH TEMPS WOULD THEN CLIMB QUICKLY IN
POCKETS.

CONVECTION WOULD SLOWLY DRIVE THE FRONT SOUTH TONIGHT...LEADING TO
DRY CONDITIONS FOR WEDNESDAY. THE FRONT AND LOW-LVL MOISTURE WILL
NOT GO FAR HOWEVER AND AS MID-LVL RIDGING BEGINS TO MOVE THROUGH THE
AREA WED EVENING THE THETA-E AXIS WILL ONCE AGAIN SHIFT NE THROUGH
THE CWA. WHILE THE LLJ DOES NOT APPEAR TO BE AS STRONG...WOULD EXPECT
ISENTROPIC LIFT TO INCREASE THE CHC FOR PRECIP INTO THURSDAY.

DUX

&&

.AVIATION...

FOR THE 12Z...A WEAK LINE OF CONVECTION WL PASS THROUGH THE TERMINALS
EARLY THIS MORNING WITH OCNL MVFR CIGS AND VSBYS. THE CONVECTION
SHOULD PASS THROUGH BY 15Z WITH A COUPLE OF HOURS OF MVFR/VFR RAIN
UNTIL 17Z OR 18Z. IT IS UNCLEAR WHETHER ANY THUNDERSTORMS WILL
REGENERATE LATE THIS AFTN OR EARLY EVENING ALONG A COLD FRONT. IT
DEPENDS HOW MUCH THE ATMOSPHERE CAN DESTABILIZE BEHIND THE CURRENT
CONVECTION. OTHERWISE...THE THREAT OF RAIN WILL END BY 03Z TONIGHT.
WINDS WILL BE LIGHT TONIGHT...AND IF SKIES CLR...CANNOT RULE OUT THE
DEVELOPMENT OF FOG...ESP AT KSTJ.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MOZ002>008-014>017-
     023>025.

KS...NONE.
&&
Hazardous weather outlook, Jun 8, 5:49 AM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
549 AM CDT TUE JUN 8 2010

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-091100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-HOLT-
ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
549 AM CDT TUE JUN 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

A THUNDERSTORM COMPLEX WILL SLOWLY MOVE SOUTHEAST TOWARDS AND INTO THE
OUTLOOK AREA TUESDAY MORNING. THIS THUNDERSTORM COMPLEX MAY BE
CAPABLE OF PRODUCING BRIEF STRONG WINDS AND PEA SIZE HAIL AS IT MOVES
INTO WESTERN MISSOURI THIS MORNING. ADDITIONALLY...LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE DUE TO THE SLOW MOVEMENT OF THIS SYSTEM AND
MAY LEAD TO LOCALIZED FLASH FLOODING ESPECIALLY IN AREAS OF EXTREME
NORTHERN MISSOURI.

A HIGHLY UNCERTAIN FORECAST DEVELOPS FOR THIS AFTERNOON AS A FRONTAL
BOUNDARY IS EXPECTED TO MOVE TOWARDS THE AREA FROM THE NORTHWEST. A
GREAT DEAL OF UNCERTAINTY EXISTS AS TO THE IMPACTS OF THE MORNING
THUNDERSTORM COMPLEX AND HOW LONG IT MAY PERSIST INTO THE
MORNING. HOWEVER THERE MAY BE A POTENTIAL SHOULD THUNDERSTORMS CLEAR
OUT OF THE AREA EARLY ENOUGH IN THE DAY...FOR THUNDERSTORM
REDEVELOPMENT BY THIS AFTERNOON AS THE BOUNDARY APPROACHES FROM THE
NORTHWEST.

SHOULD SUFFICIENT INSTABILITY BUILD BEHIND THIS COMPLEX OF
STORMS...AFTERNOON THUNDERSTORMS COULD BE STRONG TO SEVERE AND CAPABLE
OF DAMAGING WINDS...LARGE HAIL...AND VERY HEAVY RAINFALL. WHILE A LOW
PROBABILITY...AN ISOLATED TORNADO MAY BE POSSIBLE ESPECIALLY ALONG
THE FRONT. THUNDERSTORMS WOULD MOVE SOUTH OF THE OUTLOOK AREA LATE
THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS MAY BE POSSIBLE LATE WEDNESDAY NIGHT INTO THURSDAY.
SEVERE WEATHER IS NOT EXPECTED.

THUNDERSTORMS MAY ALSO BE POSSIBLE AGAIN BY NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED PRIMARILY IN AREAS OF EXTREME EASTERN
KANSAS AND WESTERN MISSOURI THIS MORNING...AND OVER THE ENTIRE
OUTLOOK AREA THIS AFTERNOON.

DUX

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:41 PM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline76 days
Jun 8, 10:56 AM CDTRiver Flood WarningEAXChariton, Macon22 hr
Jun 8, 2:55 PM CDTFlash Flood WatchEAXBates, Cass, Cooper, Henry, Howard, Jackson and 4 more10 hr
Jun 8, 4:05 PM CDTRiver Flood WarningEAXAndrew, Nodaway9 hr
Jun 8, 4:23 PM CDTSpecial Weather StatementEAXCass, Jackson52 min
Jun 8, 4:29 PM CDTAreal Flood AdvisoryEAXCass, Jackson6 hr
Jun 8, 4:37 PM CDTSevere Thunderstorm WarningEAXCass, Jackson38 min
Jun 8, 4:45 PM CDTFlash Flood WarningEAXCass, Jackson6 hr
Jun 8, 5:12 PM CDTRiver Flood WarningEAXJackson4 hr
Jun 8, 5:13 PM CDTSpecial Weather StatementEAXJohnson, Lafayette47 min
Jun 8, 5:39 PM CDTTornado WarningEAXCass21 min
Jun 8, 6:06 PM CDTFlash Flood WarningEAXCarroll, Lafayette, Ray, Saline6 hr
Jun 8, 6:13 PM CDTFlash Flood WarningEAXHenry, Johnson6 hr
Jun 8, 6:21 PM CDTFlash Flood WarningEAXClay, Jackson, Ray3 hr
Jun 8, 6:26 PM CDTRiver Flood WarningEAXCass, Henry, Johnson35 hr
Jun 8, 6:26 PM CDTRiver Flood WarningEAXBates, Cass, Henry51 hr
Jun 8, 6:56 PM CDTSpecial Weather StatementEAXJohnson34 min
Jun 8, 6:58 PM CDTFlash Flood WarningEAXChariton, Howard, Randolph, Saline6 hr

Nearby

High Wind Warnings in Missouri, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.